MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-EX-125MIC145
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
As the diamondback 360 exchangeable orbital atherectomy device (oad) was about to be loaded onto the wire, it was observed that the sheathing covering the driveshaft was disconnected and sliding towards the distal end of the driveshaft.The oad was replaced to complete the procedure.
 
Additional Manufacturer Narrative
The oad was returned to csi for analysis.The saline sheath had separated from the cartridge manifold and slid distally, partially over the crown.The saline sheath did not appear stretched, torn, or damaged at the separation site.Analysis of the manifold cross section confirmed that the saline sheath was fully seated and bonded within the manifold during the manufacturing assembly process.Bench testing revealed the oad sheath may have been pulled from the manifold without damage and still met the tensile requirement.It is unknown what amount of stress the bond was exposed to during the procedure.Blood was observed to be backed up into the saline sheath.The exact root cause of the saline sheath separation was unable to be determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
tonia moskalets
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key16789799
Report Number3004742232-2023-00118
Device Sequence Number5554235
Product Code MCW
UDI-Device Identifier10852528005817
UDI-Public(01)10852528005817(17)240731(10)442889
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberDBP-EX-125MIC145
Device Catalogue Number7-10030-01
Device Lot Number442889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Initial Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown